Missouri, 2006

Heavy Snow in Missouri, December 1, 2006

December 1, 2006 · NWS EAX · 18 events in 18 counties and zones

A very strong upper level storm system tracked from southern Oklahoma into southeast Missouri November 30th through December 1st. Moisture from the Gulf of Mexico streamed into the region over a cold air mass.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A very strong upper level storm system tracked from southern Oklahoma into southeast Missouri November 30th through December 1st. Moisture from the Gulf of Mexico streamed into the region over a cold air mass. Accumulating snow was noted south of Kansas City to Kirksville line. Areas north of that line had only trace amounts or no snow at all. Along and south of that line heavy snows were observed. 3 to 6 inches of snow was found from around Kansas city extending northeast to Kirksville. A band of 6 to 10 inches of snow prevailed from Lee's Summit and Pleasant Hill northeast through Higginsville and Macon. 10 to 16 inches of snow was common from Butler to Harrisonville, extending northeast through Clinton, Warrensburg, Sedalia, Boonville, and Moberly. Butler and Clinton both came in with new daily snowfall records at 18 inches. Moberly also set a one day snowfall record of 15 inches. Travel was extremely dangerous and Interstate 70 had to be closed for a time. The snows ended early on December 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 30, 5:15 PM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Nov 30, 5:15 PM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CST THU NOV 30 2006

.DISCUSSION...

...HEAVY SNOW WARNING FOR MUCH OF THE FORECAST AREA FROM KANSAS
CITY NORTHEAST TO KIRKSVILLE AND POINTS SOUTH THROUGH 6 AM FRIDAY...

MAIN FORECAST CONCERN IS THE WINTER STORM FOR THE OVERNIGHT HOURS.
THE UPPER LEVEL LOW IS NOW MOVED INTO SOUTH CENTRAL OKLAHOMA. WATER
VAPOR IMAGERY SHOWS AN EXTENSIVE SHIELD OF MOISTURE IN THE
NORTHEASTERN QUADRANT OF THE UPPER LEVEL STORM. THIS IS BACKED UP
WITH REGIONAL RADAR IMAGES THAT SHOW A FAIR AMOUNT OF MOISTURE
SURGING NORTH FROM ARKANSAS INTO SOUTHERN MISSOURI. NORTHEAST OF THE
UPPER LEVEL LOW...ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI...INFRARED IMAGERY SHOWS A FAIR AMOUNT OF ENHANCEMENT ALOFT
IN A DIFFLUENT AREA WELL NORTH NORTHEAST OF THE UPPER LEVEL LOW. IN
THIS AREA A NICE BAND OF MODERATE TO HEAVY SNOW HAS BEGUN TO
FALL...AFFECTING LOCATIONS FROM KANSAS CITY SOUTH ALONG THE STATE
LINE. HAVE UPPED THE SNOW FALL TOTALS FROM KANSAS CITY SOUTH TO
REFLECT THIS TREND.

12Z MODEL RUNS CONTINUED TO KEEP NEARLY THE SAME TRACK AND TREND AS
PREVIOUS RUNS...LIFTING THE UPPER LEVEL LOW THROUGH SOUTH CENTRAL
MISSOURI DURING THE OVERNIGHT HOURS. THE 18Z MODELS HAVE ARE NOT
SHIFTING MUCH EITHER. THE NAM HAS ALSO MAINTAINED ITS SLIGHTLY
SLOWER TREND IN THE EASTWARD PROGRESS OF THE UPPER LEVEL LOW. MODEL
PREFERENCE IS TOWARDS THE NAM...BUT ONLY SLIGHTLY AS THE 18Z SNOW
ACCUMULATIONS ARE A LITTLE LOW ACROSS THE NORTHERN SIDE FROM KANSAS
CITY TO KIRKSVILLE. SOUTHEAST SIDE OF THE FORECAST AREA...FROM
BUTLER TO MOBERLY...IS STILL LOOKING GOOD TO RECEIVE OVER A FOOT OF
SNOW. CROSS SECTIONS INDICATE PERIODS OF CONVECTIVE ACTIVITY CAN NOT
BE RULED OUT AS INSTABILITY WILL BE PRESENT AT AND ABOVE OUR BEST
FRONTOGENESIS REGIONS. BASICALLY...ALL THE INGREDIENTS FOR HEAVY
SNOW ARE IN PLACE ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA.
HOWEVER...A STEEP GRADIENT IN THE SNOW ACCUMULATION IS STILL
EXPECTED IN AN AREA FROM LEAVENWORTH TO OLATHE NORTHEAST THROUGH
KIRKSVILLE AND MACON. IN SHORT...OUR HEAVY SNOW WARNING AND WINTER
STORM WARNING LOOK GOOD...WITH ONLY MINOR ADJUSTMENTS TO SNOW TOTALS
BEING MADE.

SNOW IS STILL ON TRACK TO MOVE OUT OF MUCH OF THE FORECAST AREA BY 6
AM FRIDAY...THOUGH A FEW NON-ACCUMULATING SNOW SHOWERS MIGHT LINGER
THROUGH MID-MORNING IN NORTHEAST MISSOURI.

CUTTER

EXTENDED DISCUSSION...

NOT MUCH CHANGE MADE TO THE EXTENDED FORECAST WITH ONGOING WINTER
STORM. MAIN CONCERN WILL AGAIN BE TEMPERATURES THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK. THE TRACK OF THE UPPER SYSTEM
DURING THE NEXT 24 HOURS AND RESULTING SNOW SWATH WILL ULTIMATELY
HAVE A BIG IMPACT ON GOING TEMPS THEREAFTER. LOCATIONS WITHIN THIS
SNOW SWATH WILL LIKELY STRUGGLE TO REACH THE 30 DEGREE MARK FOR
AFTERNOON HIGHS WITH OVERNIGHT LOWS POSSIBLY DIPPING INTO THE SINGLE
DIGITS. IN ADDITION...AREAWIDE TEMPS WILL HOVER AROUND OR JUST
ABOVE THE FREEZING MARK ALLOWING THE SNOW PACK TO STICK AROUND FOR
SEVERAL DAYS. THEREFORE...GENERALLY WENT BELOW GUIDANCE NUMBERS
THROUGH THE WEEKEND WITH BEST GUESS TO SNOW PACK SWATH AND
SUBSEQUENT IMPACTS.

SECONDARY SHORT WAVE PUSHES ACROSS THE MIDWEST REGION LATE IN THE
WEEKEND BRINGING ANOTHER SURGE OF ARCTIC AIR FOR THE BEGINNING OF
THE WEEK. NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM SO
MAINTAINED A DRY FORECAST. NORTHWEST FLOW ALOFT PREVAILS INTO
MIDWEEK WITH ONLY MINOR RIPPLES IN THE FLOW BRINGING INTERMITTENT
HIGH CLOUDINESS. MODELS THEN BRING THE NEXT SHORT WAVE THROUGH THE
REGION FOR MIDWEEK WITH ANOTHER ROUND OF COLDER AIR FILTERING SOUTH.
WITH INCREASING MODEL DISCREPANCY AND LITTLE AVAILABLE MOISTURE
ACROSS THE REGION...WILL CONTINUE WITH THE DRY FORECAST THROUGH THE
REMAINDER OF THE FORECAST PERIOD.

DEROCHE

&&

.PREV DISCUSSION...

/1236 PM CST THU NOV 30 2006/
QUICK ADJUSTMENT TO THE AFTERNOON FORECAST FOR TEMPERATURES. OUR DRY
NORTH WINDS ARE DOING AN EXCEPTIONALLY GOOD JOB OF KEEPING
TEMPERATURES QUIT COLD. HAVE LOWERED AFTERNOON HIGHS TO REFLECT
FALLING TEMPERATURES IN CENTRAL MISSOURI...AND TO FLATLINED
TEMPERATURES ACROSS THE REST OF THE FORECAST AREA.

AS FOR OUR PRECIPITATION...NOT MUCH HAS CHANGED. LATE MORNING RADAR
IMAGES AND SURFACE REPORTS INDICATED A SMALL AREA OF FREEZING RAIN
AND SLEET WAS TRYING TO WORM ITS WAY NORTH ACROSS THE FAR
SOUTHWESTERN CORNER OF THE FORECAST AREA. HOWEVER...BY NOON RADAR
SIGNATURE INDICATED THAT THE CONVECTIVE ELEMENT HAD GLACIATED AND
WAS DISSIPATING. FLAKES ARE STARTING TO FALL ACROSS EAST CENTRAL
KANSAS AND WEST CENTRAL MISSOURI ON SOUTH...BUT HEAVY SNOW
ACCUMULATION IS STILL NOT ANTICIPATED UNTIL THE EVENING HOURS.

CUTTER

/442 AM CST THU NOV 30 2006/
A RECORD BREAKING WINTER STORM IS LIKELY ACROSS PARTS OF THE CWA
TODAY AND TONIGHT. AN ILL DEFINED UPPER LOW WAS LOCATED IN CENTRAL
NEW MEXICO WITH A STRONG SHORTWAVE IN SOUTHERN NEW MEXICO. AT THE
SURFACE...THE SHALLOW ARCTIC AIR MASS HAS PRESSED SOUTH INTO NORTHERN
ARKANSAS AND NORTHERN TEXAS WITH THE BOUNDARY BECOMING STATIONARY IN
SOUTHWESTERN ARKANSAS. THIS APPEARS TO BE THE LOCATION OF THE FUTURE
SURFACE LOW DEVELOPMENT ADVERTISED BY THE NAM/GFS. A SHALLOW VERY DRY
AND COLD AIR MASS HAS SURGED THROUGH THE CWA. HOWEVER...COPIOUS
MOISTURE WILL SURGE NORTH ABOVE THE SHALLOW SURFACE AIR
MASS...PROVIDING SUFFICIENT MOISTURE FOR A HEAVY PRECIPITATION EVENT.

THE MOST CRITICAL FACTOR WILL BE THE EXACT TRACK OF THE UPPER STORM
SYSTEM THE NEXT 24 HOURS. THE GFS/NAM ARE SIMILAR IN TRACKING THE
UPPER LEVEL LOW IN SOUTHERN MISSOURI TONIGHT...PUTTING THE
SOUTHEASTERN ONE HALF OF THE CWA IN FAVORABLE ZONE FOR HEAVY
SNOWFALL. THE INTENSITY OF THE MODELS LOOK REASONABLE AS STRONG
CYCLOGENESIS FROM H8 TO H7 AS THE UPPER STORM SYSTEM APPROACHES
STRONG BAROCLINICITY.

CANNOT ARGUE WITH THE CURRENT TRACK SUGGESTED BY THE MODELS BUT ANY
DEVIATION OF THE TRACK WILL HAVE A SIGNIFICANT IMPACT ON SNOW
AMOUNTS. THE ONLY DISCREPANCY BETWEEN THE GFS AND NAM IS THE SPEED OF
THE GFS. THE GFS LOOKS A LITTLE QUICK TONIGHT IN THE MOVEMENT ACROSS
MISSOURI GIVEN THE STORM IS STILL RATHER BURIED IN THE SOUTHERN
BRANCH.

OTHERWISE...TOUGH TO FIND ANY FORCING FUNCTION MISSING WITH THIS
EVENT. NAM DEPICTS A DEEP MID LEVEL TROWAL DEVELOPING TONIGHT...FROM
JUST NORTH OF MKC TO IRK. VERY STRONG H7-H3 LAYER DIVERGENCE-Q ALSO
NOTED TONIGHT SOUTH OF A MKC-IRK LINE WITH MODERATE TO STRONG
ISENTROPIC LIFT ALSO PRESENT...ESPECIALLY FOR THE EAST CENTRAL
PORTION OF THE CWA. MID LEVEL FRONTOGENETICAL FORCING IS ALSO RATHER
STRONG...ALTHOUGH INSTABILITY ABOVE THE FRONTOGENETICAL LAYERS ARE
RATHER STABLE. REGARDLESS...STRONG UVV IN THE DENDRITIC
LAYER...ALONG WITH THE STRONG FORCING...WILL YIELD HEAVY SNOW
AMOUNTS. MODEL QPF DOES NOT LOOK TOO UNREASONABLE. SNOWFALL AMOUNTS
MAY BE A LITTLE HEAVIER THAN CURRENTLY FORECASTED IN SOME AREAS AS
MESOSCALE FORCING ALONG WITH HIGHER THAN NORMAL SNOWFALL RATIOS ARE
LIKELY. THE HEAVIEST SNOWFALL IS PROJECTED TO BE IN THE EAST CENTRAL
PORTION OF THE CWA.

SNOW TO END BY DAYBREAK. GIVEN PROJECTED SNOW COVER...HAVE WENT LOWER
THAN GUIDANCE.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAVY SNOW WARNING FROM 6 PM TONIGHT TO 6 AM FRIDAY FOR MOZ008-
     MOZ016-MOZ017-MOZ022-MOZ023-MOZ024.

     HEAVY SNOW WARNING UNTIL 6 AM FRIDAY FOR MOZ025-MOZ028-MOZ029-
     MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-MOZ039-MOZ043-MOZ044-
     MOZ053.

     WINTER STORM WARNING UNTIL 6 AM FRIDAY FOR MOZ033-MOZ040-MOZ045-
     MOZ046-MOZ054.

KS...HEAVY SNOW WARNING UNTIL 6 AM FRIDAY FOR KSZ057-KSZ060-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, Nov 30, 1:02 PM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CST THU NOV 30 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT WINTER STORM WILL AFFECT AREAS GENERALLY SOUTH OF A LINE
FROM KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE LATE TODAY AND
TONIGHT. SNOW WILL DEVELOP THIS AFTERNOON FROM JUST NEAR BUTLER TO
MARSHALL...AND SPREAD NORTH LATE THIS AFTERNOON AND EARLY TONIGHT.
FROM AREAS SOUTH OF A LINE FROM NEAR CLINTON TO SEDALIA TO BOONVILLE...A
MIXTURE OF MORE FREEZING RAIN...SLEET AND SNOW IS REDEVELOP THIS
AFTERNOON AND CHANGE TO HEAVY SNOW THIS EVENING. ACCUMULATIONS OF SLEET
AND ICE TODAY ARE EXPECTED TO BE LESS THAN A QUARTER OF A INCH.

TOTAL SNOWFALL AMOUNTS TONIGHT ARE EXPECTED TO BE 4 T0 18 INCHES IN
AREAS SOUTH OF A LINE FROM KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE.
THE HEAVIEST SNOWFALL IS EXPECTED TO FALL IN AREAS SOUTH OF A LINE
FROM PAOLA TO HIGGINSVILLE TO MACON. THE SNOW IS EXPECTED TO END BY
DAYBREAK.

THERE WILL BE A VERY STRONG GRADIENT OF SNOWFALL AMOUNTS ON THE
NORTHERN PERIPHERY OF THIS STORM. AS A RESULT...ANY SMALL DEVIATION
IN STORM TRACK WILL AFFECT SNOWFALL ACCUMULATIONS SIGNIFICANTLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED
TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.

CUTTER

In the hours before

Local storm report, Nov 30, 10:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY SNOW       WARRENSBURG             38.76N 93.73W
11/30/2006  M5.0 INCH        JOHNSON            MO   TRAINED SPOTTER

            THUNDER OCCURRING WITH SNOW RATES AROUND 2 INCHES/HR

&&

MJ
Local storm report, Nov 30, 11:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HEAVY SNOW       3 SE CLINTON            38.34N 93.73W
11/30/2006  E5.0 INCH        HENRY              MO   PUBLIC

            5 INCHES OF SNOW ON GROUND

&&

KBRONIS
Local storm report, Nov 30, 11:08 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HEAVY SNOW       INDEPENDENCE            39.09N 94.35W
11/30/2006  E5.0 INCH        JACKSON            MO   PUBLIC

            5 INCHES OF SNOW COVERING COGAN DRIVE IN INDEPENDENCE

&&

SAW
Local storm report, Nov 30, 11:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HEAVY SNOW       STANLEY                 38.85N 94.65W
11/30/2006  E9.0 INCH        JOHNSON            KS   NWS EMPLOYEE

            ESTIMATED 8.5 INCHES OF SNOW ON GROUND

&&

KBRONIS
Local storm report, Nov 30, 11:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY SNOW       INDEPENDENCE            39.09N 94.35W
11/30/2006  E8.0 INCH        JACKSON            MO   PUBLIC

            AVERAGED AND MEASURED 7.5 INCHES ACROSS HIS YARD.

&&

KBRONIS
Local storm report, Nov 30, 11:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY SNOW       WARRENSBURG             38.76N 93.73W
11/30/2006  E8.0 INCH        JOHNSON            MO   PUBLIC

            MEASURED 8 INCHES...3 INCHES NEW SNOW THE LAST HOUR.

&&

KBRONIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 heavy snow. Local standard time, as filed.

Heavy Snow, Adair

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Adair forecast zone
Reported by
Law Enforcement
Coordinates
40.191, -92.601 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Bates

When
December 1, 12:00 AM CST to 3:00 AM CST
Where
Bates forecast zone
Reported by
Law Enforcement
Coordinates
38.257, -94.340 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Carroll

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Carroll forecast zone
Reported by
Law Enforcement
Coordinates
39.427, -93.505 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Cass

When
December 1, 12:00 AM CST to 4:00 AM CST
Where
Cass forecast zone
Reported by
Official NWS Observations
Coordinates
38.647, -94.355 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Chariton

When
December 1, 12:00 AM CST to 9:00 AM CST
Where
Chariton forecast zone
Reported by
Law Enforcement
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Cooper

When
December 1, 12:00 AM CST to 9:00 AM CST
Where
Cooper forecast zone
Reported by
Law Enforcement
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Henry

When
December 1, 12:00 AM CST to 8:00 AM CST
Where
Henry forecast zone
Reported by
Law Enforcement
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Howard

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Howard forecast zone
Reported by
Law Enforcement
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Jackson

When
December 1, 12:00 AM CST to 5:00 AM CST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Johnson

When
December 1, 12:00 AM CST to 6:00 AM CST
Where
Johnson forecast zone
Reported by
Emergency Manager
Coordinates
38.744, -93.806 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Lafayette

When
December 1, 12:00 AM CST to 6:00 AM CST
Where
Lafayette forecast zone
Reported by
Law Enforcement
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Linn

When
December 1, 12:00 AM CST to 9:00 AM CST
Where
Linn forecast zone
Reported by
Law Enforcement
Coordinates
39.870, -93.107 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Livingston

When
December 1, 12:00 AM CST to 9:00 AM CST
Where
Livingston forecast zone
Reported by
Law Enforcement
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Macon

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Macon forecast zone
Reported by
Law Enforcement
Coordinates
39.831, -92.565 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Pettis

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Pettis forecast zone
Reported by
Emergency Manager
Coordinates
38.728, -93.285 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Randolph

When
December 1, 12:00 AM CST to 10:00 AM CST
Where
Randolph forecast zone
Reported by
Law Enforcement
Coordinates
39.440, -92.497 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Ray

When
December 1, 12:00 AM CST to 7:00 AM CST
Where
Ray forecast zone
Reported by
Law Enforcement
Coordinates
39.352, -93.990 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

Heavy Snow, Saline

When
December 1, 12:00 AM CST to 9:00 AM CST
Where
Saline forecast zone
Reported by
Law Enforcement
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

See November 2006 Storm Data.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493, 6457, 6459, 6485, 6486, 6490, 6492, 7394, 7395, 7396, 7397, 7398, 7399, 7400, 7401, 7402, 7403, 7404.